MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-4.0-35-55-RB-RAABE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.Investigation - evaluation: a review of the manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported only one of the two products was returned.A physical examination of the product was conducted.The dilator was found to be advanced into the sheath and the valve/cap was detached from the sheath.The dilator was withdrawn from the sheath.It was observed that the sheath flare was uneven and part of the flare had markings where the threading on the cap and valve had tightened down on the sheath material.When trying to unscrew by hand, it was noticed that the cap was still tightly screwed onto the valve.To determine if glue was present on the cap threads, pliers were clamped down on the knurls of the cap in several locations.Each time the pliers were clamped, there was an audible popping noise of the glue releasing from the threads.This indicated that the glue was present.The cap was removed from the check-flo body to determine if any detached sheath material was retained in the device.No pieces of the sheath material were observed/retained in either the check-flo body or cap.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Based on the information provided, and the detection activities have been conducted, the reason for this failure cannot be determined.However, the sheath was confirmed to have separated from the valve.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an sfa angioplasty procedure.The attending physician attempted to introduce the flexor raabe guiding sheath twice.When the physician put the dilator in the sheath, the valve was not glued to the sheath and it detached itself.No pieces from the broken basket were left in the patient nor did the patient experience any adverse effects or medical intervention due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.Investigation - evaluation: a review of the manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.One flexor raabe guiding sheath was returned to assist in the investigation.A physical examination of the product was conducted.The dilator was found to be advanced into the sheath and the valve/cap was detached from the sheath.The dilator was withdrawn from the sheath.It was observed that the sheath flare was uneven and part of the flare had markings where the threading on the cap and valve had tightened down on the sheath material.When trying to unscrew by hand, it was noticed that the cap was still tightly screwed onto the valve.To determine if glue was present on the cap threads, pliers were clamped down on the knurls of the cap in several locations.Each time the pliers were clamped, there was an audible popping noise of the glue releasing from the threads.This indicated that the glue was present.The cap was removed from the check-flo body to determine if any detached sheath material was retained in the device.No pieces of the sheath material were observed/retained in either the check-flo body or cap.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation,a definitive root cause could not be determined.Per the risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported by an international user facility that a patient underwent a superficial femoral artery angioplasty procedure.The attending physician attempted to introduce the flexor raabe guiding sheath twice.When the physician put the dilator in the sheath, the valve was not glued to the sheath and it detached itself.No pieces from the broken basket were left in the patient nor did the patient experience any adverse effects or medical intervention due to this occurrence.No further information was provided.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291788
Report Number1820334-2017-00235
Device Sequence Number10965227
Product Code DYB
UDI-Device Identifier00827002481879
UDI-Public(01)00827002481879(17)170827(10)5243343
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-4.0-35-55-RB-RAABE
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/20/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1